Alert archive / Arizona / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 51, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 8, 2012, 6:50 PM MST for La Paz County, Arizona. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2012, 6:50 PM MST (01:50 UTC)
- Expired
- Sep 8, 2012, 7:45 PM MST
- In force
- 55 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County La Paz County, AZ
The radar
The Las Vegas radar (KESX), 188 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2153 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
431
WUUS55 KPSR 090150
SVRPSR
AZC012-090245-
/O.NEW.KPSR.SV.W.0051.120909T0150Z-120909T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
650 PM MST SAT SEP 8 2012
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF PARKER...
* UNTIL 745 PM MST
* AT 647 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES EAST OF BUCKSKIN MOUNTAIN PARK...OR 15 MILES SOUTHEAST OF
PARKER DAM...AND MOVING SOUTHWEST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOUSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING.
IN ADDITION TO DAMAGING WINDS...FREQUENT DEADLY LIGHTNING IS
OCCURRING. GET TO SHELTER INSIDE OF A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3427 11402 3426 11386 3423 11381 3407 11368
3378 11423 3408 11442 3428 11410 3428 11404
TIME...MOT...LOC 0149Z 067DEG 20KT 3418 11393
$$
DEWEY2 follow-up statements
809
WWUS55 KPSR 090211
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
711 PM MST SAT SEP 8 2012
AZC012-090245-
/O.CON.KPSR.SV.W.0051.000000T0000Z-120909T0245Z/
LA PAZ AZ-
711 PM MST SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MST
FOR NORTH CENTRAL LA PAZ COUNTY...
AT 706 PM MST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF BUCKSKIN MOUNTAIN PARK...
OR 11 MILES SOUTHEAST OF PARKER DAM...MOVING SOUTHWEST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOUSE...PARKER...AND HIGHWAY 72 BETWEEN BOUSE AND PARKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
&&
LAT...LON 3424 11393 3419 11387 3402 11378 3378 11423
3408 11442 3428 11410 3428 11404
TIME...MOT...LOC 0210Z 067DEG 20KT 3413 11406
$$
DEWEY956
WWUS55 KPSR 090239
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
739 PM MST SAT SEP 8 2012
AZC012-090248-
/O.EXP.KPSR.SV.W.0051.000000T0000Z-120909T0245Z/
LA PAZ AZ-
739 PM MST SAT SEP 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LA PAZ COUNTY
WILL EXPIRE AT 745 PM MST...
HEAVY RAIN AND GUSTY WINDS WILL STILL BE POSSIBLE AS THIS STORM
MOVES ACROSS HIGHWAYS 72 AND 95...AND THE PARKER AREA.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3424 11393 3419 11387 3402 11378 3378 11423
3408 11442 3428 11410 3428 11404
TIME...MOT...LOC 0238Z 067DEG 20KT 3407 11423
$$
DEWEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:59 PM MST, 3 hours 51 minutes earlier.
Area forecast discussion, Sep 8, 2:59 PM MST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 259 PM MST SAT SEP 8 2012 .UPDATE...UPDATED AVIATION AND FIRE WEATHER DISCUSSIONS. && .SYNOPSIS... A VERY MOIST AND UNSTABLE MONSOON AIRMASS WILL CONTINUE TO COVER THE REGION THROUGH EARLY NEXT WEEK...AND LEAD TO A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. THUNDERSTORM COVERAGE AND INTENSITY WILL VARY FROM DAY TO DAY...WITH SOMEWHAT BETTER CHANCES EXPECTED MONDAY AND TUESDAY. HIGH TEMPERATURES WILL REMAIN BELOW SEASONAL NORMALS EACH DAY GIVEN THE HIGH MOISTURE CONTENT IN THE ATMOSPHERE. && .DISCUSSION... VORT MAX ACROSS THE NORTHERN GOC CONTINUES TO MEANDER THIS AFTERNOON WHILE MID AND HIGH LEVEL DEBRIS CLOUDINESS HAS PERSISTED ACROSS AZ. CONVECTION HAS INITIATED ACROSS PIMA COUNTY AND ADDITIONAL ACTIVITY IS EXPECTED ACROSS YUMA COUNTY THROUGH THIS EVENING. LATEST YUMA IY8 SOUNDING INDICATES SOME CONVECTIVE INHIBITION AROUND 800 MB...SO IT IS CONCEIVABLE THAT STORMS MAY BE DELAYED UNTIL AN OUTFLOW BOUNDARY ARRIVES AFTER SUNSET. ELSEWHERE...CONDITIONS REMAIN EXCEPTIONALLY MOIST WITH 1000-500 MB SPECIFIC HUMIDITIES MORE THAN 2 STANDARD DEVS ABOVE NORMAL. ANOMALOUSLY STRONG NORTHEASTERLY FLOW BETWEEN THE AFOREMENTIONED LOW PRESSURE SYSTEM AND HIGH PRESSURE NEAR SAN DIEGO IS FAVORABLE FOR CONVECTION TO PROPAGATE INTO THE LOWER DESERTS. HOWEVER...PWATS ARE CONSIDERABLY LOWER ACROSS NORTHERN AZ AND POPS WERE LOWERED SOMEWHAT FROM LA PAZ COUNTY EASTWARD INTO SOUTHERN GILA COUNTY...INCLUDING THE PHOENIX METRO AREA. MODEL CONSENSUS IS THAT THE LOW WILL DRIFT WESTWARD SUNDAY...TAKING THE DEEPEST MOISTURE WITH IT. GFS/NAM/ECMWF ALL INDICATE LOW-LEVEL MIXING RATIOS WILL DROP AS LOW AS 9 G/KG AND POPS WERE ALSO LOWERED THROUGH SUNDAY EVENING. LATEST NESTED NAM DEPICTION TAKES MUCH OF THE PRECIP NORTH AND WEST OF THE FORECAST AREA SUNDAY AFTERNOON AND THIS SEEMS REASONABLE GIVEN THE INCREASING SOUTHERLY FLOW. THIS SCENARIO IS ALSO SUPPORTED BY THE LOCAL RUNS OF THE WRF. BEST CHANCE OF SHOWERS AND THUNDERSTORMS MAY ACTUALLY BE SUNDAY NIGHT...PER THE LATEST UNIV OF AZ WRF. PRECIP AND THUNDERSTORM PROBABILITIES WILL INCREASE MONDAY THROUGH TUESDAY NIGHT AS THE LOW FINALLY LIFTS NORTHWARD AND GETS PICKED UP BY A TROUGH MOVING EASTWARD THROUGH CA. VORTICITY-FORCED ASCENT AND STRONG MOISTURE TRANSPORT WILL YIELD WELL-ABOVE NORMAL POPS...MAINLY ACROSS WESTERN AZ MONDAY AND SOUTH-CENTRAL AND EASTERN AZ TUESDAY. POPS ACROSS THE PHOENIX METRO AREA WERE RAISED TO AS HIGH AS 60 PERCENT TUESDAY. TEMPERATURES WERE ALSO LOWERED A FEW DEGREES TO ACCOUNT FOR THE INCREASED LIKELIHOOD OF RAINFALL. DRIER CONDITIONS EXPECTED WEDNESDAY-SATURDAY AS HIGH PRESSURE IN THE NORTH PACIFIC SLIDES EASTWARD AND BUILDS ACROSS THE WESTERN CONUS. WARMING TREND IS ALSO A GOOD BET...THOUGH TEMPERATURES WILL REMAIN AT OR BELOW NORMAL. && SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL... WEATHER DISTURBANCE OVER SOUTHERN ARIZONA WILL KEEP BULK OF SHOWER/THUNDERSTORM ACTIVITY SOUTH OF TERMINALS THIS AFTERNOON AND EVENING. STILL POSSIBLE FOR SOME ISOLATED THUNDERSTORM ACTIVITY TO PUSH OFF THE HIGHER TERRAIN EAST OF KIWA...OR TO FORM S-SW OF KPHX NEAR KGBN...BUT UNCERTAINTY DICTATES LEAVING THE MENTION OUT OF THE TAFS AT THIS TIME. EXPECT SCT-BKN CLOUD DECKS AT OR ABOVE 10KFT WITH LOCAL CIGS AS LOW AS 6KFT IN SHOWERS/THUNDERSTORM. STRONGER STORMS STILL HAVE THE POTENTIAL TO PRODUCE GUSTY OUTFLOW WINDS UP TO 35KT AND REDUCE VISIBILITY FOR A PERIOD OF TIME IN HEAVY RAIN. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... ANTICIPATE SCATTERED SHOWERS/THUNDERSTORMS VICINITY KIPL/KBLH AFTER 01Z AND CONTINUING INTO EARLY SUNDAY MORNING. SCT-BKN CLOUD DECKS GENERALLY AT OR ABOVE 10KFT ACROSS THE AREA...WITH CIGS LOWERING TO 6KFT IN HEAVIER SHOWERS/THUNDERSTORMS. STRONGER STORMS HAVE THE POTENTIAL TO PRODUCE GUSTY OUTFLOW WINDS UP TO 45KT AND REDUCE VISIBILITY DOWN TO 3SM IN HEAVY RAIN AND SOME BLOWING DUST. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH SATURDAY... LINGERING MOISTURE WILL MAINTAIN AN ELEVATED CHANCE OF THUNDERSTORMS TUESDAY BEFORE BEGINNING TO TREND DOWN WEDNESDAY AS DRIER AIR FROM THE WEST MOVES IN. STORM CHANCES WILL BE LIMITED TO SOUTH-CENTRAL ARIZONA WEDNESDAY WITH COMPLETELY DRY CONDITIONS EXPECTED BY FRIDAY. DAYTIME RELATIVE HUMIDITY VALUES WILL REMAIN FAIRLY ELEVATED BEFORE TRENDING DOWN THE LATTER HALF OF THE WEEK. APART FROM THUNDERSTORM OUTFLOWS...NO STRONG WINDS ARE ANTICIPATED...AND DAYTIME WINDS ARE EXPECTED TO FAVOR SOUTHWEST AND WESTERLY DIRECTIONS MOST AREAS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...HIRSCH AVIATION...MEYERS FIRE WEATHER...MEYERS/AJ
Hazardous weather outlook, Sep 8, 5:40 AM MST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 540 AM MST SAT SEP 8 2012 AZZ020>028-CAZ030>033-091400- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 540 AM MST SAT SEP 8 2012 /540 AM PDT SAT SEP 8 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ACTIVE WEATHER IS ONCE AGAIN EXPECTED ACROSS THE REGION TODAY AS LOW PRESSURE AFFECTS THE DESERT SOUTHWEST. STORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING AND PERSIST INTO THE EVENING HOURS. THE PRIMARY HAZARDS WILL BE HEAVY RAIN AND FLOODING...ALONG WITH LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TUESDAY...WITH DECREASING CHANCES FROM MID WEEK ONWARD. AT THIS POINT MONDAY LOOKS TO BE THE MOST ACTIVE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Sep 8, 2:47 PM MST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
247 PM MST SAT SEP 8 2012
AZZ027-028-082245-
PINAL AZ-MARICOPA AZ-
247 PM MST SAT SEP 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
INCLUDING THE TABLE TOP WILDERNESS AREA AND VEKOL VALLEY
ROAD SOUTH OF INTERSTATE 8
UNTIL 345 PM MST
AT 237 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS WITH HEAVY HEAVY RAIN OVER THE TABLE TOP
WILDERNESS AREA AND NEARBY VEKOL VALLEY ROAD...OR 25 MILES WEST OF
CASA GRANDE.
THE TABLE TOP WILDERNESS AREA IS A POPULAR HIKING AREA. DIRT ROADS
TO THE CAMPGROUND MAY BECOME IMPASSABLE DUE TO MUD OR WASH FLOODING.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3268 11238 3285 11234 3284 11200 3272 11203
3271 11205
TIME...MOT...LOC 2143Z 090DEG 8KT 3277 11220
HVSpecial weather statement, Sep 8, 6:15 PM MST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
615 PM MST SAT SEP 8 2012
AZZ020-021-090200-
LA PAZ AZ-
615 PM MST SAT SEP 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA
INCLUDING BOUSE...PARKER...AND AREAS ADJOINING STATE ROUTE 95 AND
STATE ROUTE 72
UNTIL 700 PM MST
AT 610 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF ALAMO STATE PARK...MOVING
SOUTHWEST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL NORTHEASTERN LA PAZ COUNTY...
RURAL NORTHERN LA PAZ COUNTY...
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
LAT...LON 3427 11402 3426 11386 3423 11383 3425 11374
3422 11370 3426 11357 3415 11346 3385 11391
3407 11425 3429 11408 3429 11404
TIME...MOT...LOC 0113Z 049DEG 18KT 3416 11361
DEWEYThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 6:15 PM MST | Special Weather Statement | PSR | La Paz | 45 min |
| Sep 9, 11:19 AM MST | Blowing Dust Advisory | PSR | 101 min | |
| Sep 9, 3:48 PM MST | Special Weather Statement | PSR | Yuma | 57 min |
| Sep 9, 4:08 PM MST | Blowing Dust Advisory | PSR | 111 min | |
| Sep 9, 4:41 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 34 min |
| Sep 9, 4:42 PM MST | Special Weather Statement | PSR | Yuma | 48 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.